Patient, Heal Thyself: I should get an honorary M.D.

Tallulah Pacehead

I’ve not been functioning up to par.  As most of you, who have followed my blog, know I’ve been having “heart pacemaker issues”.  I’ve sparingly shared the other “happenings” to only a few people because they seemed too bizarre, even for me!  Here’s the list:

  1. After adjusting Tallulah Pacehead, my pacemaker, at least 6 times my light headedness and chest pain kept getting worse.
  2. Adding insult to injury I couldn’t stay awake!!!!!!!!  It was waaaaaaaaaaaay beyond just being tired.  If I sat down and blinked I’d fall asleep, stopping at a stop signal I had to fight to stay awake. I was afraid to drive.  I’d fall asleep for a total of about 8 hours a day (not including 7-8 hours a night)!  The good news is I wasn’t depressed and did intermittently wake up . .. before I fell back asleep . . .
  3. And lastly, I was eating OBSESSIVELY, COMPULSIVELY, non-stop, uncontrolled addictive eating.  I know addiction when I see one but this was the first time I knew it when I BE one.
My fibro doctor, who is wonderful, said I had all the symptoms of narcolepsy. (I always pictured narcolepsy as falling forward or down without warning into a deep sleep, not drifting off)
My cardiologist suggested an angiogram, my internist suggested a c-pap machine and Lindora Weight Control. None of those seemed to be the answer to me as ALL my cardio tests were negative and I’d already gone to Weight Watchers and tried c-pap years ago when I was just exhausted all the time, not falling asleep uncontrollably.
I was so desperate last weekend I started Googling everything I could think of and I do mean everything.  I found the causes:
  • The same blood pressure meds I was now on put me in the hospital in 2009 with a dangerous heart arrhythmia.
  • The medication Mirapex (dopamine enhancer), I’ve been taking for fibro (that literally gave me my life back) can cause NARCOLEPSY and COMPULSIVE ADDICTION to Gambling, Sex or Eating.
Dr. Judith stopped the medications and I’m getting better!!!!!!!!

The only downside is that the morning after I can no longer say

 I was asleep and don’t remember the gambling, sex or food.  

15 thoughts on “Patient, Heal Thyself: I should get an honorary M.D.

  1. just be careful to taper off — if you’ve been taking a med for a long time, it can be a shock to the system to just stop cold turkey. That’s my phd 2 cents worth (though my phd is in womens/religious/social history not medicine.) As a friend’s son used to ask his dad’s graduate school friends, “are you a REAL doctor?”
    Hope you keep on feeling better. good luck!

    Like

  2. Judy, you have gone through hell and back. Those doctors. had to know what the
    side effects were for those Pharma meds. I’m so glad you have MAX:). When I look at the list of side effects from
    one of those medications that you get from the pharmacists, it’s no wonder.
    I still think you should see if you can see Dr. Ornish. You have some serious things
    going on and you need western meds, but maybe it’s good to have more opinions.

    Like

    • Ida,
      The doctors didn’t know about the Mirapex as narcolepsy and compulsive behavior is a new finding. I think that because the medication is used for Parkinsons everyone dismissed the symptoms as part of Parkinsons ) and probably saw the increased sex and eating as feeling BETTER — not so sure about the gambling.
      As far as the heart meds – I think that was negligence.

      Like

  3. Isn’t it amazing when we can figure out what is wrong before the docs can?
    I get so frustrated when I learn that a drug my doctor has put me on counter acts with another drug I’m on…why do they ask for the drug list if they aren’t going to look at it! Or check to see what the side effects are…ugh!

    I have ONE doctor who always looks up the side effects and counter active drugs while I’m sitting there, just to make sure, there are so many new drugs he admits it’s hard to keep it straight which ones react with others, what all the side effects may be. I respect this so much!

    I’m sooooo glad you are feeling better.

    hugs
    wendy

    Like

    • Dear Everyone who was sympathetic to my medical overdosing plight.
      I just came down with a horrible terrible awful, miserable, baaaaaaaaaaaaaad cold and I’m too feeble minded to reply to each of you. (And Max refuses to touch my computer because he doesn’t want to catch my cold, and I don’t blame him as I wouldn’t want to catch my cold).

      Thank you for all you thoughtful comments and even those that weren’t “thoughtful” but were funny and made me smile. I will reread ALL of them when my eyes can focus and my nose stops running and I’m not such a MISERABLE patient who is feeling very sorry for herself and a bit humiliated because she was just bragging that she doesn’t catch colds . . . .

      Love to all of you but no kisses because I’m HIGHLY contagious right now and if you catch colds then there will be NO comments for me to read and I do NOT want that.

      Like

  4. Glad you figured out what was going on. I don’t know why more doctors don’t do complete medication reviews for new symptoms. There’s so many interaction and side effects.

    Like

  5. I understand that one. A lot of fibro patients have hypotension (I do) and there are times I’ve been terrified that I wouldn’t make it home. It doesn’t happen all the time but when it does it’s frightening! I also think that we have to be vigilant about researching our medications. I’ve got a site that will tell you about your medications and possible interactions. You just input all you take (vitamins etc too) and it pops up with the list of issues you might have.

    Now, as far as the compulsive eating…. Not too bad! Just glad we didn’t catch you at Del Mar betting on those ponies!!

    Like

Wadda ya say? Comments HERE! (Depending on energy, I may not be able to respond to every comment but I READ every word of every comment!)

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.